As most of you know my mother-in-law has been fighting OVCA for 4 years now. She also has vericose veins. Are blood clots a side effect of chemo? She has had 2 in the past year and has taken a blood thinner to shrink them. Her leg is getting sore again, and she is wondering if there is another blood clot forming and if it could be caused from the chemo. Thank you for taking the time to read and answer my questions. I appreciate it!!!
It would probably depend on the chemo that she is on. I just switched chemo drugs last week and this is the first time that i have been told that blood clots are a possible side effect. You might want to ask her onc about it the next time she goes. LOL Chris
She was on doxil, but recently had a CT scan and it showed the cancer is still present and now has a spot on the liver and the spleen. Now she is on topectan(I'm not sure on the spelling), but has only had 1 treatment on it, so the blood clot would probably have come from the doxil. Do you know if blood clots are a side effect of doxil? Thanks.
I was on Doxil for several months last year and i do not remember blood clots being a side effect. A very good site to go to for information on chemo drugs is chemocare.com
You can look up any chemo drug and it tells you all you want to know. I wish your mom the best of luck. Chris
Blood clots are very much a side effect of chemo, especially if a person has had problems with vericose veins. I have had a problem with DVT ever since I started chemo two years ago. I ended up with a pulmonary embolism back in the fall, even though I was on Coumadin/Warfarin (which I later found out is a bad choice of blood thinner for chemo patients). I had a filter put in my vena cava to prevent any further clots from reaching my lungs, and I am on a daily subcutaneous injection. Many doctors will prescribe a small dose of blood thinners for chemo patients who have a port, but it may be necessary to increase the dose for those who are more susceptible to blood clots. If she develops edema, she should let her doctor know right away.
Hi Saem, Before I started chemo, they had found some blood clots that had travelled into my lungs. Then, when I was on chemo (taxol and carboplatin) for seven months, I had to take a blood thinner for all those months. Once I stopped the chemo, I was taken off the blood thinner. Best wishes..
Hello...yes, blood clots can be a side affect from some chemos. The mother of a lady I know passed away from a blood clot while undergoing chemo. My Oncol. has me take half aspro each day...and walk for at least 30 minutes each day. Hope your M.I.L. will be o.k.. hugs...Helen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.